Article Text

Download PDFPDF

Troponin for prediction of cardiovascular collapse in acute colchicine overdose
Free
  1. C van Heyningen,
  2. I D Watson
  1. University Hospital Aintree, Liverpool, L9 7AL
  1. Correspondence to:
 Dr C van Heyningen
 University Hospital Aintree, Liverpool L9 7AL, UK; charles.vanheyningenaht.nwest.nhs.uk

Abstract

The use of colchicine, a treatment for acute gout and familial Mediterranean fever, is limited by its toxicity. A relatively low dose of colchicine may be fatal. After a colchicine overdose, monitoring should include 6–12 hourly serum troponin measurements. A rising troponin level predicts cardiovascular collapse and is an indication for more intensive management.

  • Tn I, troponin I
  • Cardiovascular collapse
  • colchicine overdose
  • troponin
View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests: none declared

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.